Heavy Snow, North Coast Interior
- When
- April 4, 9:00 AM PST to April 5, 2:00 AM PST
- Where
- North Coast Interior forecast zone
- Reported by
- Trained Spotter
A winter storm produced heavy snow throughout the higher elevations of northwestern California.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS EKA wrote it up.
A winter storm produced heavy snow throughout the higher elevations of northwestern California.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Eureka, CA wrote its last area forecast discussion before the first event at Apr 4, 3:05 AM PST, 5 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE EUREKA CA 405 AM PDT SUN APR 4 2010 .SYNOPSIS...A STRONG LATE SEASON WINTER STORM WILL AFFECT THE REGION TODAY INTO MONDAY. THIS STORM WILL BRING SIGNIFICANT RAIN AND SNOW...AND STRONG AND GUSTY WINDS TO NORTHWEST CALIFORNIA. HIGH PRESSURE WILL BRING DRIER WEATHER TO THE REGION BEGINNING ON TUESDAY. && .DISCUSSION...THE GENERAL FORECAST REMAINS ON TRACK. A STRONG LATE SEASON WINTER STORM WILL BRING SIGNIFICANT RAIN AND SNOWFALL TO THE REGION TODAY INTO MONDAY. RADAR SHOWS THE INITIAL PRECIPITATION BAND WORKING ITS WAY TOWARDS THE COAST THIS MORNING. IT WILL OVERSPREAD THE AREA FROM WEST TO EAST OVER THE NEXT FEW HOURS. SNOW LEVELS WILL START NEAR 2500 FT THIS MORNING, THEN RISE TO NEAR 3500 FT AS WARM AIR AHEAD OF THE FRONT ADVECTS IN FROM THE SOUTH. SOUTHERLY WINDS WILL ALSO BECOME GUSTY AHEAD OF THE FRONT. THEREFORE, ISSUED A WIND ADVISORY FOR THE REDWOOD COAST, MAINLY FOR GUSTY WINDS ALONG THE DEL NORTE COUNTY COAST. WINDS WILL DIMINISH AS THE FRONT PASSES LATE THIS AFTERNOON. BEHIND THE FRONT COLD AIR WILL ADVECT INTO THE AREA CAUSING SNOW LEVELS TO DROP TO NEAR 1500 FT TONIGHT. QPF AMOUNTS CONTINUE TO BE ABOUT THE SAME AND THIS TRANSLATES TO TOTAL SNOW ACCUMULATIONS OF 4 TO 6 INCHES UP TO 2500 FEET...6 TO 12 INCHES UP TO 3000 FEET...AND 12 TO 18 INCHES ABOVE 3000 FEET. HIGH SURF AND THUNDERSTORMS OVER THE WATER WILL ALSO BE THREATS, THOUGH SMALL COMPARED TO THE HEAVY PRECIPITATION. SNOW WILL DIMINISH LATE MONDAY AS THE STORM MOVES FURTHER INLAND. HIGH PRESSURE WILL BEGIN TO MOVE INTO THE REGION ON TUESDAY, BRINGING DRY WEATHER. STROZ && .AVIATION...SOUTH WINDS WILL CONTINUE TO RAMP UP THIS MORNING AS A COLD FRONT APPROACHES THE COASTLINE. STRONG AND GUSTY SE WINDS WILL SHIFT TO THE SOUTH BY EARLY AFTERNOON AND THEN GO SW AND W BY LATE AFTERNOON AS MODERATE/HEAVY RAIN AND LOW MVFR CEILINGS/VSBYS SPREAD INTO THE REGION. LOW LEVEL WIND SHEAR NEAR AND DURING FRONTAL PASSAGE THIS AFTERNOON IS POSSIBLE. CONVECTIVE ACTIVITY WITH ABUNDANT SHOWERS WILL FOLLOW THE FRONT TONIGHT. A FEW BOLTS OF LIGHTNING WILL BE POSSIBLE. && .MARINE...SOUTH WINDS WILL CONTINUE TO INCREASE THIS MORNING AS A COLD FRONT NEARS THE WATERS AND REACHES GALE STRENGTH BY MID- MORNING. GALE CONDITIONS LOOK MARGINAL IN THE SOUTHERN PART OF PZZ455...FT BRAGG TO PT ARENA...BUT ISSUED IT ANYWAY. LARGE AND STEEP SEAS WILL DEVELOP IN RESPONSE TO THE STRONG WINDS. THUS CONTINUED THE WARNING FOR WIND WAVES OF 10 FT. A WEST SWELL WILL BUILD ACROSS THE WATERS TONIGHT...REACHING 15-19 FEET WITH PERIODS OF 13-15 SECONDS. THIS WILL BE SUFFICIENT TO WARRANT A WARNING FOR SEAS. SEAS AND WINDS WILL DIMINISH MON-WED...THEN A GOOD NORTHERLY SURGE LOOKS TO DEVELOP ON THU. && .EKA WATCHES/WARNINGS/ADVISORIES... CA... WINTER STORM WARNING ABOVE 2500 FEET FOR CAZ003-004-076. WINTER WEATHER ADVISORY BETWEEN 1500 AND 2500 FEET FOR CAZ003-004-076. WIND ADVISORY FOR CAZ001. NORTHWEST CALIFORNIA COASTAL WATERS... GALE WARNING FOR PZZ450-470-475. HAZARDOUS SEAS WARNING FOR PZZ450-455-470-475. && VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE EUREKA CA 401 AM PDT SUN APR 4 2010 CAZ001-051245- REDWOOD COAST- 401 AM PDT SUN APR 4 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WIND ADVISORY IS CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. ADDITIONALLY...PERIODS OF HEAVY RAIN ARE EXPECTED TODAY AND TONIGHT. LOCALIZED MINOR FLOODING AND PONDING OF WATER WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. STRONG WIND GUSTS ARE ALSO LIKELY TODAY...ESPECIALLY ALONG COASTAL DEL NORTE COUNTY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PERIODS OF HEAVY RAIN ARE EXPECTED ON MONDAY. LOCALIZED MINOR FLOODING AND PONDING OF WATER WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ003-004-076-051245- NORTH COAST INTERIOR-UPPER TRINITY RIVER-MENDOCINO INTERIOR- 401 AM PDT SUN APR 4 2010 ...WINTER STORM WARNING IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT MONDAY... ...WINTER WEATHER ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 5 PM PDT MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. A WINTER STORM WARNING AND A WINTER WEATHER ADVISORY ARE CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. ADDITIONALLY...PERIODS OF HEAVY RAIN ARE EXPECTED TODAY AND TONIGHT IN THE VALLEYS AND LOWER TERRAIN. LOCALIZED MINOR FLOODING AND PONDING OF WATER WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. STRONG WIND GUSTS ARE ALSO LIKELY TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. A WINTER STORM WARNING AND A WINTER WEATHER ADVISORY ARE CURRENTLY IN EFFECT. FOR FURTHER DETAILS PLEASE REFER TO NOAA WEATHER RADIO OR WEATHER.GOV/EUREKA. PERIODS OF HEAVY RAIN ARE EXPECTED ON MONDAY IN THE VALLEYS AND LOWER TERRAIN. LOCALIZED MINOR FLOODING AND PONDING OF WATER WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA. CAZ002-051245- MENDOCINO COAST- 401 AM PDT SUN APR 4 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA. .DAY ONE...TODAY AND TONIGHT. PERIODS OF HEAVY RAIN ARE EXPECTED TODAY AND TONIGHT. LOCALIZED MINOR FLOODING AND PONDING OF WATER WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. STRONG WIND GUSTS ARE ALSO LIKELY TODAY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PERIODS OF HEAVY RAIN ARE EXPECTED ON MONDAY. LOCALIZED MINOR FLOODING AND PONDING OF WATER WILL BE POSSIBLE...ESPECIALLY IN LOW LYING AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE IN EUREKA.
3 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in California in 2010Every state in 2010This day in weather historyWarnings in California, April 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-30. Each event’s entry at NCEI: 227021, 227023, 227022.